ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Wellbutrin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Wellbutrin (bupropion hcl)

Reply
 
Thread Tools Display Modes
  #16  
Old 01-25-17, 09:24 AM
London London is offline
Newbie
 

Join Date: Jan 2017
Location: Minneapolis
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
London is on a distinguished road
Re: Wellbutrin and shortness of breath

I want to thank everyone for their posts. I have been taking Wellbutrin for over 10 years and I never experienced the shortness of breath until I was diagnosed with an enlarged heart and prescribed carvedilol a blood pressure medication. Now I can't catch my breath, I have to induce yawns to feel like I am getting . proper air. I have had 2 chest x-rays cause I am a light smoker and thought I had COPD. Lungs are clear. Told the doctor of my symptoms, he couldn't figure it out. I am confident that the wellbutrin or the combination of the 2 medicines is the problem. Back to the doctor for a new anti-depressant.
Reply With Quote
  #17  
Old 08-25-17, 11:21 AM
ascheuer ascheuer is offline
Newbie
 

Join Date: Aug 2017
Location: Louisiana
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
ascheuer is on a distinguished road
Re: Wellbutrin and shortness of breath

Quote:
Originally Posted by zwyt View Post
I was going to leave this one alone because it seemed to be an old post, but since someone chimed in as recent as yesterday I'll give it a go. I have experience with both anxiety symptoms and taking Bupropion. The symptoms of shortness of breath that some people have described on here do indeed sound anxiety related and they are probably triggered by initial anxiety caused by the Bupropion which can be a side effect of the medication, commonly is in fact, especially at first. This sounds exactly like hyperventilation. The shortness of breath does not come from not getting enough oxygen but rather getting too much of it in your blood stream. The cycle works like this.

Anxiety causes an increase in respiration and heart rate which can sometimes cause to much of an increase in the oxygen content in the blood, this results in a chemical change taking place in the blood that will result in symptoms like shortness of breath; a feeling of not being able to take a deep satisfying breath, so you try harder often by breathing deeper and faster which is the exact reverse of what you need to be doing in this case because this further increases the oxygen level in the blood and increases the symptoms. The symptoms are scary which often causes the person to respond with more anxiety and more increased heart rate and faster respiration. If this continues you will begin to get tingling and numbness in your hands and feet which can also be quite scary, if it continues and accelerates enough you will pass out at which time you will ultimately relax and your breathing will return to normal.

It is important to note that you will not die from hyperventilation alone, you will pass out long before it becomes fatal and your breathing will return to normal. Not everyone goes so far as to pass out though. The most common remedy for this condition when it happens is a good ole fashioned paper bag. About the size that you would pack a brown bag lunch in, put it over your mouth and nose and just breath in and out inflating and deflating the bag for a few seconds... 20-30 seconds maybe. This raised the carbon dioxide level in your blood and lowers the oxygen level back down and gets rid of those scary and uncomfortable symptoms. If your still anxious they may come back if they do just use the bag again. It is not uncommon at all to be prescribed an anti-anxiety medication like Xanax or Klonipin to manage these symptoms. So the doc who says its just anxiety is probably right they are just not explaining well enough what the anxiety is doing to produce those symptoms. I find that a lot of doctors are notorious for not explaining things very well. They diagnose treat and go on sometimes not even explaining at all. Hope this helps some one. Oh and simply relaxing and controlling your breathing can often help this as well. You can many times train yourself to not hyperventilate by controlling breathing when you feel anxious. Breath control that I learned through relaxation techniques and martial arts classes helped me a lot when I had trouble with this.

Charles
I'm having this issue starting two weeks after switching from Welbutrin XL to the instant release type. It's NOT anxiety because, well, I don't have anxiety. I feel fine emotionally except that I feel like I'm about to pass out all the time and I can't take full breaths. It's definitely a physical thing with the lungs. I haven't gone to a doctor yet because all they will say is, go off the Welbutrin. So I'm going to call my psychiatrist and tell him I'm going off of it and ask about how to safely taper it out. It wasn't really doing anything anyway besides the fact that I did loose the urge to smoke and the XL was giving me insomnia. This is extremely inconvenient by the way because I'm in the middle of a 200$ online singing course and it's physically impossible for me do diaphragmatic breathing right now.
Reply With Quote
  #18  
Old 12-30-17, 12:11 AM
Leonel Leonel is offline
Newbie
 

Join Date: Dec 2017
Location: Texas
Posts: 4
Thanks: 0
Thanked 0 Times in 0 Posts
Leonel is on a distinguished road
Re: Wellbutrin and shortness of breath

xXdemo911Xx hi there. Just wanted to know exactly how many weeks did the shortness of breath...can't take in deep breaths...went completely away and did you ever notice it comming back? Thanks.
Reply With Quote
Sponsored Links
  #19  
Old 12-30-17, 12:20 AM
Leonel Leonel is offline
Newbie
 

Join Date: Dec 2017
Location: Texas
Posts: 4
Thanks: 0
Thanked 0 Times in 0 Posts
Leonel is on a distinguished road
Re: Wellbutrin and shortness of breath

Quote:
Originally Posted by Montalyn View Post
I found this thread because I was researching if Wellbutrin could cause shortness of breath. I was put on vyvanse 40 mg once a day in January. No problems. Late July, I was put on Wellbutrin. By late August, I couldn't climb the 10 stairs up and down to the basement without feeling as if I'd pass out, breathing heavy. I've undergone Methylcholine test for asthma and they said my lungs are perfect. Now, I'm seeing a cardiologist December 6th. I'm curious as to if it's the Wellbutrin ... and if so ... will this stop when I quit taking it...or is this permanent now?
Hello there, Did you ever found out if this shortness of breath was actually temporary or permanent from quitting cold turkey? If so, please exaggerate I would like to know more.
Reply With Quote
  #20  
Old 12-30-17, 01:46 AM
Leonel Leonel is offline
Newbie
 

Join Date: Dec 2017
Location: Texas
Posts: 4
Thanks: 0
Thanked 0 Times in 0 Posts
Leonel is on a distinguished road
Re: Wellbutrin and shortness of breath

Quote:
Originally Posted by Imbizzy2 View Post
I have only been on WellbutrinXR for a few days, but I am feeling these same side effects. I feel like I'm 100 years old when I try to get up and walk up the stairs, my muslces just feel so tight and my body feels so heavy. I am also have abdominal pains and my abdominal muscles feel tight.

I, too, feel as though I can't get a good breath in, my breaths are very short and its hard for me to get a good deep one in. I'm not sure how long these side effects last, hopefully not too long cause I don't think I could deal with it everyday.

Glad to see others with the same symptoms, puts my mind at ease.
Imbizzy2 Hi there! Did you find out how long the shortness of breath side affect lasted? If so, How long did it last? Will the shortness of breath ever go away?
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Wellbutrin and shortness of breath ltlangl2 Medications for Co-Existing Conditions 5 11-04-05 06:23 PM
Strattera and Shortness of breath AVIDadd Strattera 2 09-23-04 04:52 AM


All times are GMT -4. The time now is 07:41 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums